MAUDE Adverse Event Report: NIDEK INC. GYC-500D; GREEN LASER PHOTOCOAGULATOR SYSTEM

NIDEK INC. GYC-500D; GREEN LASER PHOTOCOAGULATOR SYSTEM
Model Number GYC-500D
Medical Device Problem Codes Component or Accessory Incompatibility (2897); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Flashers (1864); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Nidek field service engineer (fse) went to the field for device evaluation on (b)(6) 2018.The device was tested and evaluated by the fse.Customer complaint for intense flashback during laser firing on the device gyc-500d serial number: (b)(4) could not be duplicated.Fse powered on the system and found in working order.Tested energies at 100 mw, 200 mw and 500 mw and all are proper.Fse removed the oculars and tested 532 nm filter for any flashback but could still not duplicate any flash back.Checked 532 nm filter for any cracks or scratches and found everything was proper.Tested function of filter all proper.Reseated microscope oculars and test fire on orange paper for proper alignment and spot size.No problem found during device evaluation as the flashback and low energies were inconclusive.Thereby, nidek inc.Determined that the customer's complaint issue was inconclusive.The use of universal mirror lens ( volk hr wide field) could have caused flash/reflection that could have been interpreted as flashback by the doctor.If additional significant information is available at a later date, a follow-up report will be submitted.Nidek inc.Considers flashback issue a reportable event as the device has malfunctioned and has a potential to cause or contribute to a serious injury if the malfunction were to recur.
 
Event or Problem Description
Nidek inc.Received a complaint from our territory sales manager on (b)(6) 2018 that the customer (retina specialist) was experiencing intense flashback during laser firing.The doctor was performing prp (panretinal photocoagulation) on a patient using gyc-500d via sl 1800 and a new laser lens.The doctor reported of being unable to effectively treat the patient in spite of a clear view/focus using 200nm spot size / power 1200mw at.10 sec exposure every.20 seconds holding pedal down.The episode of flashing lasted throught the duration of the laser pulse.No injury was reported that time and hence no patient information is available.

Brand Name
GYC-500D
Common Device Name
GREEN LASER PHOTOCOAGULATOR SYSTEM
Manufacturer (Section D)
NIDEK INC.
47651 westinghouse drive
fremont CA 94539 7474
MDR Report Key7558683
Report Number0002936921-2018-00007
Device Sequence Number1262145
Product Code HQF
UDI-Device Identifier04987669100851
UDI-Public(01)04987669100851
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K152603
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGYC-500D
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/14/2018
Initial Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1